Ive had depression for 2-3 years I did state that, I know its a serious thing I almost wanted to kill myself, i'm saying if its *** with her head maybe she should try other options too. Dr's are so quick to tell ppl to jump on the tablets without even sussing out more than a "Oh im upset" from someone. My friend, perfectly normal.. goes to see the DR he tells her go see a phsyc and go on tablets. shes fine. they dont even look into things before assuming oh its depression, its normal go on tablets. worth more trying to turn yourself around before coming dependant on them for 20+years as I know some who have been and they are far from fixed
+ Reply to Thread
Results 11 to 20 of 25
17-01-2012 16:29 #11
17-01-2012 16:31 #12
LOL if "mind power" was all we needed to prevent depression and suicide then the world would in fact be a better place.
Are you a doctor at all? Like Witwicky said, your advice is very dangerous and can cause somebody harm. You've got to remember that
1) deficiencies in our bodies can lead to depression
2) hormones can also lead to depression
3) brain chemistry plays a huge role in depression
4) not everyone has the same support system.
I kept shrugging off the AD's for months until I became suicidal. I then thought "why am I being silly? This is MY HEALTH we're talking about!" within week of the AD's I felt a difference. Six months later and I feel amazing!
This is also coming from somebody who is amazingly strong and has dealt with a lot in life. I'm a firm believer in mind power and the placebo effect but when it comes to *real* depression, your mind isn't in the right place for any kind of power, positivity or placebo effects.
17-01-2012 16:33 #13
17-01-2012 16:35 #14
But in saying that, a mixture of hormone therapy, oxytocin lozenges AND antidepressants helped me. I've had friends come off of their antidepressants or refuse to take them only to become suicidal in the mental health unit and I've had 2 commit suicide because of it.
Fairyflossy- have you seen a GP or a psychiatrist? A psychiatrist would be your safest bet to tell you what's going on.
17-01-2012 16:40 #15
im very serious about depression, and i want to help anyone who needs the help, but I think if it can be done after a few years that its worth a shot first. My SIL was diagnosed at 17 ffs! but end of the day the issue was a boy had messed her around, the Dr didnt even bother looking into it and threw her onto the tablets straight away
Some, and im not saying all, dont know how to deal with their depressive states and just keep thinking in their head im sad, not many do try and think the opposite way around. all im saying. if you do have issues deeper than just being sad then yes I agree on tablets but also with someone who you can talk to, no point going on them and living life as is, because end of the day the problems will still be there
17-01-2012 16:47 #16
Fairyflossy; I am sorry that your initial experience with ADs had been a frightening and unpleasant experience. Unfortunately it can take up until a few weeks for the full effects of the medication to kick in, but sometimes it even takes a few different trials to find an AD that works effectively with minimal side effects. And in those initial weeks of being on a new AD, it is crucial to monitor you mood closely, as new medication can exacerbate the depressive/anxious symptoms.
However, not everyone experience negative side effects. I have had very positive experiences with Zoloft and thank it for saving my life!
If you only have mild to moderate depression, taking herbal remedies might be another option.
I want to add that I strongly believe that a combination of treatments are always the most effective approach, including counselling, a healthy diet, etc.
I wish you all the best!
Last edited by MuminMind; 17-01-2012 at 16:52.
17-01-2012 16:57 #17
Anti-depressants are not for *everyone*, it's true. But i'm not a doctor, so I certainly won't tell someone whether they should be taking them or not. Furthermore, my doctor didn't just 'throw' me onto them - she was very thorough and my dosage and side effects were closely monitored (and still are).
OP - I would recommend talking to your GP about your anti-depressants, perhaps you can trial a different one or a higher dose
17-01-2012 17:16 #18Senior Member
- Join Date
- Mar 2008
I don't know...
First of all let me start by saying that I have taken antidepressants, and my DH is currently taking Zoloft, so whilst I haven't been in your shoes I do somewhat understand.
A few months ago, my GP prescribed me Efexor, and it was HORRIBLE. I have never experienced such severe depression (more like psychosis I think). I couldn't even be left with my children alone, due to the physical side effects either... think extreme vertigo, heart rate of 180bpm. It's not an exageration to say it was horrific. The withdrawal was only marginally better. Not to mention the fact that it made me suicidal, something which I had never been previously, or since.
Anyhow, a friend gave me the DVD 'Making a Killing' which is a documentary written by people from within the psychiatry and pharmaceutical industry (in America, but there are still many similarities to our system in Australia). It was a very thought provoking documentary, and since watching it, I doubt I will ever take another psychotropic drug (antidepressants, sleeping tablets, ADHD medication) again.
I have hesitated in posting, because I understand what a delicate issue this is, but I just wanted to share my experience.
In no way do I judge anyone who decides to take antidepressants. We all make our own decisions on what is right for us and our families.
If anyone is interested in finding out more on this subject I would highly recommended they track down a copy of the DVD I mentioned. Very interesting stuff.
17-01-2012 17:19 #19Senior Member
- Join Date
- Mar 2008
Oh, and OP, I am so sorry you are feeling this way. I agree with the others that it is a shame that the underlying causes aren't very often more thoroughly investigated.
I hope you find some relief soon.
17-01-2012 17:38 #20
Yes, some are definitely not compatible to everyone, I remember when my mum was on them, it took quite a while for them to find the 'right' one for her.
All the best, don't give up, there are quite a few different ones, if you work with your doc, I'm sure you'll be able to find the right one for you.
I take citalopram (celexa) and luckily it was the right one for me, when they got the dosage right for me, I just felt as though a weight had lifted off me, I was interested in life again, and got my sense of humour back
Innovations Sports PhysiotherapyWomen’s Health Physios who are able to assess and treat a wide range of Pregnancy and Post Natal Issues. We offer ...
LATESTToilet training: when is the best time to start?Why it is OK for your child to be differentWhat is a blessing way? How is it different to a baby shower?
POPULARWhen can I start giving chores to my children?New baby nursery checklist – a guide to newborn essentialsWhat to pack for labour and hospital – a checklist
FORUMS - chatting now ...
Happiness thread.General Chat
Married At First Sight 2017Movies / Music / Books / TV Chat
Menevit versus Blackmores Conceive Well MenConception & Fertility General Chat
Recommend a swaddle please?General Parenting Tips, Advice & Chat
Chickenpox after being immunised?Pro-Vaccination
PCOS, atypical hyperplasia and one loss post IVFPolycystic Ovarian Syndrome (PCOS) Chat
Would you delay TTC because first child is starting first year of school.General Parenting Tips, Advice & Chat